Neuropathy Pain After Chemotherapy

My husband is experiencing severe nerve pain in hands, feet and calves which we understand is a side effect. He has nsclc and has finished his last of six chemo blasts. He spends lots of time soaking in hot water and massage helps. He takes pain pills at night so he can sleep. He has what I understand is chemo induced neuropathy but hopefully someone else has experienced this. We are so hopefully it will resolve the further away he gets from the last chemo blast. Thank you Dorcas

7 Replies

oldestnewest
  • I noticed that you live in America and wondered if you had tried the Inspire website there? As well as this website they have a lot of information there. Best wishes x

  • Thank you. I will try that website too.

  • There are several drugs that can help with neuropathy, Gabapentine, Amitriptyline and lyrica to name a few. Try asking your oncologist our doctor.

  • Thank you. We see the oncologist this week. Dorcas

  • Hi ,I had this problem after a second round of chemo, they changed the way it was administered after that .They pain at night drove me back my post op codeine which made me weird ,that would be the only way to describe it .I had pain right up to my arm pits on the side I was injected on, which was alarming .I don't have that pain now it settled down ,but I continue to have strange feet numb at the toes going up the legs .It doesn't give me too many problems as I don't trip up, it is just an oddness .My last dose of chemo cysplatin and Vinerabline was 28th July this year .

    Your husband has had more rounds than me I only had 4(mop up chemo post surgery) some doses were modified due to side effects .I would presume some effects diminish a bit and some remain fingers crossed his pain issues lessen soon ,chemo is necessary but has miserable side effects my thoughts are with both of you Diane.

  • Hi there, I know exactly what your going through. I too have peripheral neuropathy in my feet and fingers. My oncologist has just put me on amytriptylene which seems to take the pain away. I do feel a bit spaced out in the morning but it does wear off. As for the numbness I was told it just takes time and varies from person to person.

    I am fortunate that my chemo was a post on safeguard. I had my lung removed 3years ago and the last operation was for cancer of the adrenal gland. Which was in July.

    All the best.

  • Jilly, thank you for your reply. My husband was just put on Gabapintin 100 MG so hopefully it will help. I think I wish surgery was an option for him but we are told it is not. He just finished six chemo blasts and is about 3 weeks from the last treatment. We know that it is going to take some time. He has trouble walking with no feeling in his feet and we have to be sure he does not fall. A broken bone in the middle of all this would not be good. Take care and I wish you good health. Dorcas

You may also like...